Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering with Parkinson's disease, recent blood tests show high triglycerides, LDL, VLDL. Treatment suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
My mother is 63 years old and is suffering from Parkinsonism for the last 5 years. She is taking the following medicines:
          Ropark XL (ones a day)
          Syndopa Plus (3 times in a day)
          Pacitane 2 mg (3 times in a day)
          Sizopin 50 mg (ones a day)
           Recently we got her blood test done (lipid profile + sugar test) and the report shows that she is having high triglycerides (258 units), LDL (109.4 units), VLDL (51.6 units), Glucose-fasting (116 units) and Glucose-PP (141 units). Please let us know what we should do.

Posted Fri, 7 Jun 2013 in Brain and Spine
Answered by Dr. Akhilesh Dubey 2 hours later
Your mother is having Parkinsonism and her treatment seems to be all right for it.

I have gone through her blood reports and following are my comments.

1) Her blood sugar level is within normal limits FBS (Fasting Blood Sugar) 116 & PPBS (Postprandial blood sugar) 141.
2) Her Triglyceride level is high, but at this level only diet change like reducing fats and high carbohydrates diet and if some walking if possible, drug treatment is not required.
3) She is having Parkinsonism; I fail to understand reason why she is taking Sizopin? I am sure there must be some reason for it.

Risperidone (Sizopin) is atypical antipsychotic and can cause extra pyramidal effects as well as elevation of blood sugar level.

Hope this information is useful to you, please let me know the reason of use of Sizopin and if any other query you have, I will be available to clarify it.

With Best Regards.
Dr. Akhilesh Dubey M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor